Medical Questions > Conditions and Diseases > Digestive and Bowel Disorders Forum

Stomach Upset With Antiobiotics

Must Read
Feeling constipated? Do you know how constipation is medically defined? Get the basics on this common gastrointestinal complaint here....
Are you experiencing severe or chronic constipation? Learn about causes of constipation here....
Constipation is defined differently by different people. Learn to identify signs and symptoms of constipation and know when to ask for medical help....
Can anyone give me advice? I am on another round of antibiotics due to a second bout with diverticulitis in 6 weeks. I am allergic to several antibiotics; the ones I can take give me SEVERE stomach upset for the duration. Have tried everything - taking them with food, etc., but nothing helps - anytime I have taken them in the past I usually end up sicker from the meds than whatever it was I was taking them for. In this case with the diverticulitis I have no choice; I must take them. Does anyone have any advice as to how I can lessen the stomach upset? Someone has suggested eating yogurt? Any help is appreciated.
Did you find this post helpful?
First Helper ericr747
|

User Profile
replied August 26th, 2007
Experienced User
Have you tried taking a probiotic prior to the antibiotics? Could help by giving a boost for your good enzymes which may keep the stomach settled. Let us know what is helped. Good luck.
|
Did you find this post helpful?

replied August 26th, 2007
Don't want to sound dumb, but what exactly is a probiotic? Not sure what the word means. Thanks for your help.
|
Did you find this post helpful?

User Profile
replied September 19th, 2007
Extremely eHealthy
You can go to the local health food store to find this. They are typically located in the refrigerator section. Bsically, your gut naturally contains good bacteria which is used in digestion of food. When you take antibiotics, it kills the bad bugs that make you sick, but also the good bugs in your gut which normally exist. A Probiotic contains the "good bugs" necessary to aid you in digestion and help ease the discomfort caused by antibiotics.
|
Did you find this post helpful?

replied October 25th, 2007
Experienced User
Yes you need probiotics. If you take antibiotics you are killing the flora in your intestines. You should read about Candida Albicans, which is like a yeast infection. There is yeast in our intestines and when one drinks to much alcohol or consumes too much sugar or takes too many antibiotics, this causes the yeast in our intestines to become fungus. I think I am suffering from this problem, because I use to drink a lot in college and I eat a lot of sweets and have consumed my fare share of antibiotics.

I will attach what I posted on the other forums and hopefully you can find is more useful. I suffer from stomach noises and that is why I am on this site. I suggest that you stop taking the antibiotics if you can and read what I posted. Good luck with the stomach pains.


Hello everyone,


I have been quite a bit of research on Candida, which may be known as Candida yeast infection or intestinal yeast infection. I was reading about some of the causes of this infection. It talks about people who drink too much alcohol, consume too much sugar, take too many antibiotics, pregnancy, poor diet, not excercising and others. I have a bunch of sites I saved, but I am not able to post them on here. I will try to post the site, but I will not add the www. or the .com if it's needed at the end. There is lots of info on the internet, just google search Candida and read more into it. Here goes some of the sites, I hope they come out


This one has the HTTP in front en.wikipedia.org/wiki/Candidiasis

This one has the HTTP in front candidapage.com/



I remember one guy who came on here and he said that he drank quite a bit in college and that after he graduated he started to get these noises. I also remember one guy saying that he use to eat nothing but fast food and that these noises started up after that. Some people who take antibiotics also get affected.

Today I took a couple more pills of Probiotics and I have to say my stomach felt better. I took Acidophilus, which is a Probiotic from Natrol. When I usually burp before taking the pills my stomach would gurgle quite a bit, but after taking 2 pills at one time, it felt a lot better.

I was reading online about certain vitamins that can kill fungus, which grows from the yeast in our intestines. I went to the Vitamin Shoppe and I bought some more pills. I bought another bottle of Natrol Acidophilus Probiotic, which cost $6.39 for a bottle of 100 capsules. I bought a bottle of Psyllium Husks Fiber from Solgar for $14.95 for 200 Capsules. I also bought a bottle of Caprylic Acid from Vitamin Shoppe for $5.99 for 100 Capsules. I bought a bottle of Flax Seed Oil from Natrol for $8.79 for 90 softgels. I was looking for Bentonite and I found this Liquid bottle that is 32 oz. It's called Sonne's #7 which cost $13.99. I bought all these items for like $50, which I think is a great deal.

I was reading about how good Caprulic Acid for Intestinal fungus. I was reading about how Mucus, comes out in the stool and all this other good info. I thought I had Parasites, but I'm not too sure. I'm going to continue take the Paragone, but I will start taking all these other medications. I will probably wait on the Bentonite, because that looks pretty weird. I hope this is the problem and I hope this is the problem for some of you.

One other posted that our problems are probably caused by Parasites, Leaky Gut Syndrome and something else, that I can't remember. I think this may be my problem and I will keep you guys posted. Good Luck to everyone.
|
Did you find this post helpful?

replied June 14th, 2012
hi
i have had about 10 scripts of antibiotics for ostemyelitis. my stomach is so painful. i hate yogurt but i tried some. it sure helped. thank you for you input. i do have a candida cleanse kit i am going to use. i am now allergic to many antibiotics. i have been ill since november and i am finally recovering.
|
Did you find this post helpful?